MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 5.5X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 5.5X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482802550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that an es2 integrated blade screw head fractured intra-operatively during a scheduled revision.While removing the screw on the bottom right side, the head of the screw broke off and the main body remained in the patient.The surgeon tried removing the rest of the screw but was unsuccessful.The surgeon had to close the wound with the broken screw left in the patient.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned because it remains implanted in the patient.A review of the device and complaint history records could not be performed as a valid lot number was not provided and could not be obtained.From es2 surgical technique: while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.These implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.Since the patient had fused, the implant had served its functional purpose.It is likely that the screw fractured due to fatigue on screw over the course of time.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 5.5X50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10298806
Report Number0009617544-2020-00125
Device Sequence Number17107095
Product Code NKB
UDI-Device Identifier07613327001907
UDI-Public07613327001907
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482802550
Device Catalogue Number482802550
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;